MAUDE Adverse Event Report: MAKO SURGICAL CORP. MAKO ROBOTIC ARM 3.1; Orthopedic Stereotaxic Instrument

MAKO SURGICAL CORP. MAKO ROBOTIC ARM 3.1; Orthopedic Stereotaxic Instrument
Catalog Number 219999
Medical Device Problem Codes Application Program Problem: Parameter Calculation Error (1449); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
The following information was provided: this is for case 1 of 3.Surgeon is requesting service due to all inclination and version values were reading incorrectly for all 3 cases today.Currently only known for left side cases.Pre-surgery was green, changed angle of the arm, and rotate arm.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
An event regarding inaccurate values/ visuals involving a mako robotic arm was reported.The event was confirmed.Method & results: -product evaluation and results: the field service engineer reported: problem reproduced: yes.Troubleshooting notes: pre-surgery was green, changed angle of the arm, and rotate arm.Work performed: surgeon is requesting service due to all inclination and version values were reading incorrectly for all 3 cases today.Currently only known for left side cases.During investigation, fse removed all service panels to begin a visual inspection of the system and fse immediately found that a plastic drape was caught in j2 motor pinion and j2 transmission cable causing drag in the joint and joint instability.Fse removed all plastic pieces caught in the joint and thoroughly cleaned the entire area of any plastic pieces allowing j2 to move freely with no further issues.Work order disposition: system investigation completed successfully as per service manual.All system checks and tests passed, system is ready for use.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate the reported device was manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other complaints with similar event(s) for the lot referenced.Conclusions: the alleged failure mode was confirmed to be potentially caused by hardware related failure mode ¿ ¿plastic drape was caught in j2 motor pinion and j2 transmission cable causing drag in the joint and joint instability¿ as per the field service engineer visit.Based on the information reviewed there is no indication of any inherent software issue.No additional investigation or specific actions are required.If additional information is received, then the complaint will be reopened.

Brand Name
MAKO ROBOTIC ARM 3.1
Common Device Name
Orthopedic Stereotaxic Instrument
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO Surgical Corp.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
sanjana talathi
325 corporate drive
mahwah, NJ 07430
+1(201)831-5000
MDR Report Key25320020
Report Number3005985723-2026-00270
Device Sequence Number5254773
Product Code OLO
UDI-Device Identifier07613327395280
UDI-Public07613327395280
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial,Followup
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219999
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2026
Supplement Date Received by Manufacturer08/27/2026
Initial Report FDA Received Date05/28/2026
Supplement Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown